Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Jacksonville, FL

March 24, 2012Marion County, Putnam County, Florida

NWS Jacksonville, FL issued this special weather statement at Mar 24, 2012, 8:21 PM EDT for Marion County, Putnam County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2012, 8:21 PM EDT (00:21 UTC)
Expired
Mar 24, 2012, 9:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

Counties Marion County, FL, Putnam County, FL

The radar

The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 254 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WWUS82 KJAX 250021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT SAT MAR 24 2012

FLZ036-037-040-250100-
ALACHUA-MARION-PUTNAM-
821 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF SPARR...OR 5 MILES WEST
OF FORT MCCOY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...OCALA...MCINTOSH...
LOWELL...LOCHLOOSA...CROSS CREEK...CITRA...BURBANK AND ANTHONY
THROUGH 900 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2947 8233 2981 8164 2936 8148 2933 8164
      2931 8167 2929 8164 2928 8164 2912 8225
TIME...MOT...LOC 0021Z 248DEG 26KT 2938 8200

$$

PETERSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:17 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 24, 7:17 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
717 PM EDT SAT MAR 24 2012

.UPDATE...UPDATING PRODUCTS TO CLEAR MENTION OF WATCH...AND REDUCE
POPS TO AROUND 20...EXCEPT LIKELY POPS IN OUR SRN COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  54  79  52  83 /  20  10   0   0
SSI  59  75  57  76 /  20  10  10   0
JAX  58  80  54  81 /  20  10  10   0
SGJ  63  79  58  77 /  50  10   0   0
GNV  59  80  54  81 /  60  10   0   0
OCF  60  82  54  83 /  60  20   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/PETERSON/MCALLISTER
Hazardous weather outlook, Mar 24, 7:45 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT SAT MAR 24 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-251000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
745 PM EDT SAT MAR 24 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

A COLD FRONT WILL CROSS THE AREA TONIGHT. SOME THUNDERSTORMS COULD
BECOME STRONG WITH HAIL AND STRONG WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

BREEZY AND DRIER CONDITIONS CAN BE EXPECTED IN THE WAKE OF THE COLD
FRONT SUNDAY RESULTING IN A HIGH FIRE DANGER ESPECIALLY ACROSS THE
INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, Mar 24, 3:29 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             TAYLOR                  30.44N 82.29W
03/24/2012  E0.25 INCH       BAKER              FL   COUNTY OFFICIAL

            BAKER COUNTY EOC RELAYED PUBLIC REPORT OF SMALL HAIL JUST
            NORTH OF TAYLOR.

&&

MCALLISTER
Special weather statement, Mar 24, 3:31 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT SAT MAR 24 2012

FLZ023>025-GAZ164-242015-
BAKER-CHARLTON-DUVAL-NASSAU-
331 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
BAKER...SOUTHERN CHARLTON...NORTHERN DUVAL AND NASSAU COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ST. GEORGE...OR 19
MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE...RATLIFF...
CALLAHAN...OCEANWAY AND JACKSONVILLE INTERNATIONAL AIRPORT THROUGH
415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3071 8166 3046 8156 3036 8218 3053 8223
TIME...MOT...LOC 1931Z 253DEG 25KT 3047 8207

PETERSON
Special weather statement, Mar 24, 3:59 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT SAT MAR 24 2012

FLZ021-022-035-036-242045-
ALACHUA-COLUMBIA-GILCHRIST-SUWANNEE-
359 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ALACHUA...SOUTHWESTERN COLUMBIA...GILCHRIST AND EXTREME SOUTHEASTERN
SUWANNEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM
EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF BELL...OR 5 MILES
EAST OF CROSS CITY...MOVING NORTHEAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON...BELL AND FORT
WHITE THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2964 8296 2970 8296 2974 8294 2976 8296
      2980 8293 2982 8294 2984 8290 2987 8288
      2990 8291 2998 8271 2966 8255 2958 8296
      2963 8298
TIME...MOT...LOC 2000Z 246DEG 46KT 2970 8295

PETERSON
Special weather statement, Mar 24, 4:42 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
442 PM EDT SAT MAR 24 2012

FLZ022-023-030-031-035-036-242130-
ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-UNION-
442 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BRADFORD...EXTREME SOUTHERN BAKER...NORTHERN ALACHUA...SOUTHERN
COLUMBIA...EASTERN GILCHRIST AND UNION COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 530 PM EDT...

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HIGH SPRINGS...OR 13 MILES
SOUTHWEST OF WORTHINGTON SPRINGS...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK...HIGH
SPRINGS...FORT WHITE...ALACHUA...WORTHINGTON SPRINGS...DUKES...LA
CROSSE...BROOKER AND LAKE BUTLER THROUGH 530 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3016 8232 2999 8228 2975 8221 2968 8270
      2997 8274
TIME...MOT...LOC 2042Z 254DEG 34KT 2984 8253

PETERSON
Special weather statement, Mar 24, 5:30 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 PM EDT SAT MAR 24 2012

GAZ134>136-150-151-242215-
APPLING-BACON-PIERCE-WARE-WAYNE-
530 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
WAYNE...NORTHERN WARE...NORTHWESTERN PIERCE...SOUTHEASTERN APPLING
AND EASTERN BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 615 PM EDT...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF NEW LACY...OR 10
MILES SOUTH OF ALMA...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND BRISTOL
THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3174 8222 3155 8201 3131 8242 3145 8255
TIME...MOT...LOC 2130Z 231DEG 20KT 3144 8241

PETERSON
Special weather statement, Mar 24, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT SAT MAR 24 2012

FLZ036-037-040-250100-
ALACHUA-MARION-PUTNAM-
821 PM EDT SAT MAR 24 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA...PUTNAM AND NORTHERN MARION COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF SPARR...OR 5 MILES WEST
OF FORT MCCOY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND SPARR...REDDICK...OCALA...MCINTOSH...
LOWELL...LOCHLOOSA...CROSS CREEK...CITRA...BURBANK AND ANTHONY
THROUGH 900 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2947 8233 2981 8164 2936 8148 2933 8164
      2931 8167 2929 8164 2928 8164 2912 8225
TIME...MOT...LOC 0021Z 248DEG 26KT 2938 8200

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:10 AM EDTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more16 hr
Mar 25, 1:26 PM EDTLake Wind AdvisoryJAXNassau6 hr
Mar 24, 8:23 PM EDTSpecial Weather StatementJAXClinch, Ware52 min
Mar 24, 9:10 PM EDTSpecial Weather StatementJAXBrantley50 min
Mar 24, 11:22 PM EDTSpecial Weather StatementJAXAtkinson, Bacon38 min
Mar 25, 12:04 AM EDTSpecial Weather StatementJAXPierce, Wayne41 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.